Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 23, 2000, 6:12 PM EDT for Carroll County, Ohio. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2000, 6:12 PM EDT (22:12 UTC)
- Expired
- May 23, 2000, 7:10 PM EDT
- In force
- 58 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Carroll County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:17 PM EDT | Hail 1 | Malvern, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
015 WUUS51 KPBZ 232213 SVRPIT OHC019-232315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 612 PM EDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN OHIO * UNTIL 710 PM EDT * AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHEAST OF CARROLLTON...OR ABOUT 8 MILES EAST OF MINERVA...MOVING EAST AT 25 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CARROLLTON <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:40 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 23, 3:40 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 340 PM EDT TUE MAY 23 2000 PCPN HAS BCM MORE SCT DURG AFTN...WITH TSTMS NOW POPPING OVR ERN OH. BRKS IN CLD CVR ACRS OH HV HELPED GET CNVCTN GOING. STILL POTENTIAL FOR SPOTTY SVR STORMS THIS EVE ACRS FA MNLY IN WEST. WL KEEP LKLY POPS FOR SHWRS/TSTMS IN ALL ZNS ERY TNGT...CHC LTR ON. DIFFICULT TO TIME SHRTWVS IN BROAD UPR FLO. STILL GENLY LOOKS LIKE ONE SHRTWV WL SWEEP THRU AREA LTR THIS EVE...THEN STGR ONE ACRS NRN SECTS WED AFTN. BEST CHC OF SVR WX SHUD BE WED AFTN AHD OF CDFNT. WITH SUCH STG WIND FIELD ALF...BEST POTENTIAL WL BE FOR DAMAGING WINDS ALTHO HAIL ALSO PSBL. WL GO WELL ABV MOS POPS WED....LKLY POPS FOR TSTMS WITH STG WINDS AND HAIL ALL ZNS. WL NOT INCLUDE SEVERE WORD YET...THO LTR SHIFTS MAY WANT TO CONSIDER. FOR WED NGT...WL INCLUDE CHC POPS ERY...THEN PTCLDY. DRY THU. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Harrison, Jefferson | 63 min |
| May 23, 5:08 PM EDT | Tornado Warning | PBZ | Jefferson | 42 min |
| May 23, 6:22 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 48 min |
| May 23, 6:29 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 61 min |
| May 23, 6:33 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 57 min |
| May 23, 6:44 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 36 min |
| May 23, 6:53 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 57 min |
| May 23, 7:33 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.